1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Novorapid with meals

Discussion in 'Insulin' started by CranberryIce, Apr 23, 2018.

  1. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,892
    Trophy Points:
    198
    With you :). What's your I:C ratio at lunch time? Do you think it needs reducing?

    DAFNE says reduce basal by at least 10% after 1 nocturnal hypo. But you might want to think about a 20% reduction depending on what your low was last night.
     
  2. CranberryIce

    CranberryIce Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    544
    Trophy Points:
    133
    Lunch time 1 unit for every 10 grams. Is that 10% of my total basal or 10% of that dose? (I am only on 5 units in the evening :D)
     
  3. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,892
    Trophy Points:
    198
    Have you got a half unit pen? If you're on very low doses you should ask your DSN for a half unit pen to enable you to adjust your basal by 0.5 units.

    I think I'd knock it down to 4units tonight, or take a complex carb snack before bed (toast). If 4u is too low and doesn't keep sugars in control overnight you can always knock it up to 5 after. But it's about remembering 1 nocturnal hypo is too many, they are dangerous (dead in bed syndrome) and they play havoc with blood sugar control for the next day, putting you at increased risk of hypos. You really want to avoid them.
     
    • Like Like x 1
  4. Edge

    Edge · Member

    Messages:
    9
    Likes Received:
    10
    Trophy Points:
    23
    I use the libre sensor as I like the convenience and the fact I can see my sugars levels for last 8 hours. I am a T1

    Generally, sugars do rise before coming back down after meals but I agree that it’s best to have jab 10 mins before (unless sugars are already very low) One of the things I figured out with libre was that my background was actually too high and rapid ratio dose a little too low. This meant high readings after meals that dropped before next meals due to background still bring it down for next 4-5 hours. Since I corrected that, my control has been good and hypos are pretty rare, especially as I can test regularly.

    Have to made sure your background is correct by having a zero carb day and seeing if your readings are constant. I just wonder if you might have same issue as I did.

    Hope that helps.
     
    • Like Like x 1
  5. CranberryIce

    CranberryIce Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    544
    Trophy Points:
    133
    I don’t have a half unit pen for my basal
    insulin but will ask. Have dropped it to 4 for this evening, so will see how I get on.
     
  6. CranberryIce

    CranberryIce Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    544
    Trophy Points:
    133
    Thank you for that. It sounds like a very similar story to mine. Always hard to tel until all the variables have been eliminated.

    I guess its all down to the basal test....
    In on very little carbs at the moment but will try no carb meals/day to see how I go.
     
    • Agree Agree x 1
  7. CranberryIce

    CranberryIce Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    544
    Trophy Points:
    133
    Dropping down to 4 has worked a treat- kept me steady all night :)


    In regards to a half unit pen- according to my DSN for Lantus their isn’t one
    available? I will do my research though..
     
  8. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,283
    Likes Received:
    1,222
    Trophy Points:
    198
    I believe the Junior Star pen is half unit.
     
    • Like Like x 2
  9. CranberryIce

    CranberryIce Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    544
    Trophy Points:
    133
    Thank you :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook